Arkansas, 2013Damaging Winds and Lightning Strike in Arkansas, July 26, 2013
July 26, 2013 · NWS SHV · 7 events in 5 counties and zones
Numerous showers and thunderstorms developed throughout the morning and afternoon of July 26th, ahead of a weak surface front and associated upper level disturbance which moved across the region. Surface low pressure developed during the early evening hours along the surface front, and enhanced the development of stronger convection across a warm and moderately unstable region in Southeast…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed throughout the morning and afternoon of July 26th, ahead of a weak surface front and associated upper level disturbance which moved across the region. Surface low pressure developed during the early evening hours along the surface front, and enhanced the development of stronger convection across a warm and moderately unstable region in Southeast Oklahoma and Southwest Arkansas. These storms quickly became severe and produced damaging winds which downed trees and power lines across this region before diminishing over extreme North Central Louisiana by late evening. A secondary cluster of severe thunderstorms developed over Northwest Louisiana near this surface low and front, which surged southeast across West Central Louisiana during the late evening and early morning hours of the 26th-27th. Damaging winds again downed trees and power lines across these areas, before weakening prior to sunrise.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 3:23 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 26, 3:23 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT FRI JUL 26 2013
.DISCUSSION...
WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH 5 AM CDT FOR
SOUTHEAST OKLAHOMA AND PARTS OF NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS...NORTHWEST OF A ROSSTON TO CANFIELD...AND CANALE
ARKANSAS AND KILDARE... PITTSBURG...AND CYPRESS TEXAS LINE. THIS DUE
TO EXPECTED ADDITIONAL RAINFALL OF 3 TO 6 INCHES. NEAR 3 INCHES
FELL ACROSS SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST ARKANSAS
THIS MORNING INTO THE EARLY AFTERNOON. AN UPPER LEVEL DISTURBANCE
HAS MOVED TO THE EAST OF THE FOUR STATE REGION ALONG AND ACROSS A
NEARLY STATIONARY THAT HAS SHIFTED TO THE EAST. ANOTHER UPPER
DISTURBANCE WILL BE MOVING SOUTHEAST ALONG THE RED RIVER VALLEY
AREA INTO THE REGION ALONG WITH A SURFACE LOW PRESSURE SYSTEM AND
A COLD FRONT TRAILING SOUTHWEST FROM ITS CENTER. AS THE SUN PEAKS
THROUGH THIS AFTERNOON EXPECTING ADDITIONAL SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. AS INSTABILITY
INCREASINGS AND THE UPPER FEATURE SHIFTS TO THE EAST MORE WIDE
SPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR. KEPT HIGH RAIN
CHANCES THROUGH THE OVERNIGHT HOURS AND WILL TAPER OFF FROM THE
WEST TO EAST DURING THE DAY SATURDAY AS THE FRONT SHIFTS ACROSS
THE FORECAST AREA. SURFACE HIGH PRESSURE AND RIDGING ALOFT WILL
EXPAND OVER THE AREA INTO THE NEXT WEEK WITH WARMING TEMPERATURES EXPECTED.
DISTURBANCES RIDING THROUGH THE NORTHWEST FLOW ALOFT WILL GRAZE
THE FORECAST AREA DURING THE WEEK WITH MAINLY SMALL RAIN CHANCES.
DAYTIME HIGHS WILL BE RETURNING TO THE MID 90/S TO NEAR 100
DEGREES EXCEPT WHERE ISOLATED SHOWERS AND THUNDERSTORMS COOL
THINGS OFF. /06/
&&
.AVIATION...
REMNANTS OF THE FIRST CONVECTIVE COMPLEX CONTINUE TO MOVE EWD ACROSS
SRN AR. THIS ACTIVITY HAS PRODUCED AN OUTFLOW BOUNDARY WHICH IS
SERVING TO FOCUS DEVELOPMENT OF SCT CONVECTION FARTHER SOUTH ALONG
THE I-20 CORRIDOR IN LA...WHICH MAY AFFECT KSHV/KMLU. FARTHER TO THE
NW...A COLD FRONT IS BEGINNING TO SURGE SWD THROUGH OK AND INTO N
TX. THE NEXT ROUND OF CONVECTION IS BEGINNING TO DEVELOP AHEAD OF
THE FRONT AND WILL AFFECT THE TAFS SITES FOR MUCH OF THE 00Z TAF
PERIOD. CANNOT RULE OUT A FEW SVR TSTMS ESPECIALLY THROUGH 27/06Z.
EXCEPT IN LOCATIONS AFFECTED BY RAIN...VFR CONDITIONS SHOULD PREVAIL
THROUGH THIS EVENING ALTHOUGH CIGS SHOULD GRADUALLY LOWER.
CONVECTION WILL MOVE SEWD ACROSS THE AREA AND WILL GRADUALLY END
FROM NW TO SE DURING THE DAYTIME HOURS SATURDAY AS THE FRONT MOVES
ACROSS THE AREA. MVFR OR LOWER FLIGHT CONDITIONS CAN BE EXPECTED
WITH THE PRECIP BUT VIGS/VSBYS WILL GRADUALLY IMPROVE AS DRIER AIR
AND NLY WINDS COME INTO THE AREA BEHIND THE FRONT. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 90 70 95 72 / 90 40 0 0 0
MLU 70 88 68 93 69 / 90 60 10 10 0
DEQ 66 88 65 90 70 / 90 20 0 0 20
TXK 69 88 67 92 70 / 90 20 0 0 10
ELD 69 88 66 92 69 / 90 50 0 0 0
TYR 72 91 72 95 73 / 70 20 0 0 0
GGG 71 91 70 95 72 / 70 20 10 10 0
LFK 73 93 74 96 73 / 70 30 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112.
&&
06/09Hazardous weather outlook, Jul 26, 11:08 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT FRI JUL 26 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1208 PM CDT FRI JUL 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
REGION...WITH LOCALLY HEAVY RAINFALL OF ONE TO OVER TWO INCHES
POSSIBLE AT TIMES WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE
AND A NEARLY STATIONARY FRONTAL BOUNDARY. ENOUGH HEATING MAY
RESULT IN MODERATE INSTABILITY THIS AFTERNOON TO ALLOW
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY ACROSS
PARTS OF NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS. DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS. THE SEVERE THREAT EXPECTED TO
CONTINUE THROUGH THIS EVENING AS LARGE SCALE FORCING INCREASES
ALONG AND AHEAD OF A SURFACE FRONT. THE HEAVY RAINFALL AND
POTENTIAL TRAINING OF STORMS WILL RESULT IN LOCALIZED FLOODING
OF LOW LYING...POOR DRAINAGE AREAS ESPECIALLY TONIGHT ACROSS
SOUTHWEST ARKANSAS AND NORTH CENTRAL AND NORTHWEST LOUISIANA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL DIMINISH SATURDAY ACROSS
THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA...AS THE
SURFACE FRONT SHIFTS SOUTH INTO SOUTH LOUISIANA. HIGH
PRESSURE ON THE SURFACE AND ALOFT WILL BUILD EAST INTO THE
LOWER MISSISSIPPI VALLEY TUESDAY...RESULTING IN TEMPERATURES
CLIMBING INTO THE MID TO NEAR 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.
06
In the hours before
Special weather statement, Jul 26, 3:58 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT FRI JUL 26 2013
LAZ005-262230-
LINCOLN-
458 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING AND RUSTON...
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES WEST OF GRAMBLING...MOVING
EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
24Special weather statement, Jul 26, 4:03 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI JUL 26 2013
LAZ005-013-262245-
JACKSON-LINCOLN-
503 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING AND RUSTON...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GRAMBLING...MOVING EAST AT 15
MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 26, 4:13 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT FRI JUL 26 2013
TXZ096-108>111-124-262300-
CAMP-FRANKLIN-MORRIS-RED RIVER-TITUS-WOOD-
513 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...MORRIS...RED RIVER...TITUS...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
COOKVILLE...HAGANSPORT...LEESBURG...MOUNT PLEASANT...MOUNT
VERNON...NEWSOME...PURLEY...SCROGGINS AND WINNSBORO...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF MOUNT VERNON...OR 13
MILES SOUTHWEST OF HAGANSPORT...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 26, 5:18 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT FRI JUL 26 2013
TXZ109>111-125-270000-
CAMP-MORRIS-TITUS-UPSHUR-
618 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...TITUS...UPSHUR AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...DAINGERFIELD...LEESBURG AND PITTSBURG...
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF LEESBURG...MOVING
EAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 26, 6:39 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT FRI JUL 26 2013
TXZ108-110-124-125-136-270130-
CAMP-FRANKLIN-SMITH-UPSHUR-WOOD-
739 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...SMITH...UPSHUR...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...MINEOLA...NEWSOME...PLEASANT GROVE...
PURLEY...QUITMAN...SCROGGINS AND WINNSBORO...
AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF PURLEY TO 7 MILES NORTHEAST OF EMORY TO 12 MILES SOUTHWEST OF
QUINLAN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF WINNSBORO
TO 15 MILES SOUTH OF SULPHUR SPRINGS TO 17 MILES WEST OF WILLS
POINT...MOVING SOUTHEAST AT 25 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
09Thunderstorm Wind, Howard
- When
- July 26, 6:40 PM CST
- Where
- Howard County, 1.34 mi WNW of Nashville Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.010, -93.850
Trees were downed over Hwy. 26 as well as Pump Springs Road north of Nashville, Arkansas.
Thunderstorm Wind, Little River
- When
- July 26, 7:30 PM CST
- Where
- Little River County, 2.3 mi E of Richmond
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -94.180
Trees were downed on CR. 21 and CR. 17 in the Richmond community.
Thunderstorm Wind, Little River
- When
- July 26, 7:35 PM CST
- Where
- Little River County, 2.7 mi SW of Red Bluff
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.620, -93.980
Trees were downed on CR. 35 in the Red Bluff community.
Thunderstorm Wind, Hempstead
- When
- July 26, 7:50 PM CST
- Where
- Hempstead County, 0.58 mi E of Hope
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.670, -93.590
Numerous trees and powerlines were downed across much of the county.
Lightning, Miller
- When
- July 26, 8:12 PM CST
- Where
- Miller County, 2.21 mi NE of Texarkana
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -94.020
Lightning struck a home in Texarkana resulting in a small fire. There were no report of injuries.
Thunderstorm Wind, Miller
- When
- July 26, 8:13 PM CST
- Where
- Miller County, 2.21 mi NE of Texarkana
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -94.020
Trees were downed in and around town.
Thunderstorm Wind, Lafayette
- When
- July 26, 8:35 PM CST
- Where
- Lafayette County, 1.5 mi NNW of Kress City
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.320, -93.630
A large tree was downed across CR. 5 southwest of Lewisville, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$3.0 million · 77 kt wind · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 29, 2013$600,000 · 53 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Texas, July 26, 2013$260,000 · 51 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 26, 2013$67,000 · 56 kt wind · 6 events
- Flash Flood in Arizona, July 26, 2013$50,000 · 1 event
- Hail in Wyoming, July 26, 20132 in hail · 33 events
- Tornado and Damaging Winds in Louisiana, July 26 to 27, 2013EF1 · 8 events
- Damaging Winds and Heavy Rain in Arizona, July 26, 2013$32,000 · 56 kt wind · 4 events
- Damaging Wind in Wisconsin, July 26, 2013$18,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$5,000 · 73 kt wind · 11 events
- Damaging Winds and Heavy Rain in Texas, July 26, 2013$12,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Colorado, July 26, 20131 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458220, 458221, 458222, 458223, 458224, 458225, 458227.